MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-401L-0423
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the injector and sheathset had a needle defective.The needle was disposed of as it had avastin (chemo agent) inside.Additional information received states: "these needles continue to fail at a very high rate.Many times once the needle is engaged, it is no longer possible to push fluid through.Sometimes they are this way out of the box, sometimes it happens after priming the system and then retracting the needle to place it into our scope.In this situation a lot of expensive medication is wasted.We are extremely careful to not kink or twist the catheter, but the problem is not the catheter, it is the internal mechanism of the needle system.This is obvious because when the needle is retracted you can always still push fluid through, even in the failed needles.The problem occurs when the needle is extended, the mechanism locks." the issue occurred during an unspecified procedure.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was not returned to olympus for inspection, and the customer's complaint was not confirmed.Based on the results of the investigation, a definitive root cause could not be determined.However, it is likely that "inability to inject fluid into the target tissue" occurred due to compression of the needle tube.The event can be detected/prevented by following the instructions for use which state: before use, prepare and inspect the instrument as instructed below.Should the any irregularity be observed, do not use the instrument; use a spare instead.Damage or irregularity may compromise patient or user safety, for example: posing an infection-control risk, causing tissue irritation, perforation, bleeding or mucous membrane damage, and may result in more severe equipment damage.Straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated.Do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion.Before use, confirm that the needle and the insertion portion are not damaged.If any abnormalities such as significant deformations or excessive bends are found, do not use the instrument.Otherwise, it may cause perforation, bleeding, mucous membrane damage.Confirm that the needle extends in the endoscopic image are normal.If any abnormalities are found, do not use the instrument.Otherwise, it may cause perforation, bleeding or mucous membrane damage.When inserting the instrument into the endoscope, retract the needle into the tube, hold the instrument close to the biopsy valve, and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.Stop using the instrument if the insertion portion bends excessively during use.This could result in malfunction, such as failing to extend the needle or inject a fluid.Do not push the slider abruptly, otherwise the needle will be rapidly extended from the distal end of the tube.This could result in patient injury, such as perforation, bleeding or mucous membrane damage.It could also damage the instrument.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19373892
Report Number9614641-2024-01132
Device Sequence Number12693997
Product Code FBK
UDI-Device Identifier04953170422621
UDI-Public04953170422621
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-401L-0423
Device Lot Number36V
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown